Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Mar 26, 2007, 10:23 PM MDT for 4 counties in Idaho. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2007, 10:23 PM MDT (04:23 UTC)
- Expired
- Mar 26, 2007, 11:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bingham County, ID, Blaine County, ID, Butte County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 43 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 2555 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPIH 270424
SVRPIH
IDC011-013-023-077-270515-
/O.NEW.KPIH.SV.W.0001.070327T0423Z-070327T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1023 PM MDT MON MAR 26 2007
THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO...
THIS INCLUDES THE CITIES OF...SOUTHWEST INL...CENTRAL INL...
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO...
NORTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO...
* UNTIL 1115 PM MDT
* AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 28 MILES SOUTHWEST OF SOUTHWEST IDAHO NATIONAL LABORATORY TO
24 MILES SOUTHWEST OF ATOMIC CITY TO 35 MILES SOUTH OF ATOMIC
CITY...OR ALONG A LINE EXTENDING FROM 26 MILES SOUTH OF ARCO TO 25
MILES SOUTH OF SOUTHWEST IDAHO NATIONAL LABORATORY TO 17 MILES
NORTHWEST OF AMERICAN FALLS...AND MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SOUTHWEST IDAHO NATIONAL LABORATORY BY 1040 PM MDT...
CENTRAL INL AND ATOMIC CITY BY 1045 PM MDT...
LAT...LON 4332 11349 4322 11313 4291 11301 4338 11259
4369 11270 4380 11306
$$
JAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:18 PM MDT, 6 hours 5 minutes earlier.
Area forecast discussion, Mar 26, 4:18 PM MDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 418 PM MDT MON MAR 26 2007 .SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY AFTERNOON. COMPLEX EARLY SPRING STORM CONTINUES TO TAKE SHAPE ALONG THE PACNW COAST THIS AFTERNOON. LATEST SATELLITE IMAGERY SHOWS H5 LOW AND TROF AXIS JUST OFF OREGON COAST WITH ERN EDGE OF WIDE MOISTURE PLUME NOW REACHING WESTERN IDAHO. 21Z SURFACE ANALYSIS SHOWS 3-HR PRESSURE FALLS OF 6-7 MB OVER SW IDAHO...WHICH IS MORE THAN MORNING MODEL RUNS EXPECTED. MEANWHILE...WARM AIR ADVECTION AND INSTABILITY AHEAD OF THE SYSTEM WILL TAP INTO APPROACHING MOISTURE TO PRODUCE ISOLATED -RASH AND A FEW -TRW THIS EVENING ACROSS THE CWA. AS THE SURFACE SYSTEM CONTINUES TO DEEPEN AND MOVE EAST OVERNIGHT...PRECIPITATION WILL BECOME MORE WIDESPREAD ACROSS THE CWA. SNOW WILL BEGIN IN THE HIGHER ELEVATIONS OF THE CENTRAL MTNS TOMORROW MORNING AND GRADUALLY SPREAD SOUTHEASTWARD AS MORE COLD AIR MOVES IN BEHIND THE LOW PRESSURE CENTER. MODELS CONTINUE TO BE UNCERTAIN ABOUT THE EXACT TRACK OF THE LOW WITH THE WRF MAINTAINING CONSISTENCY ON A MORE NORTHERLY PATH WHILE THE GFS KEEPS THE LOW ALONG THE ID-UT BORDER BEFORE TURNING IT NORTHEASTWARD ON WED MORNING. CURRENT GRIDS AND ZONE FORECASTS LEAN MORE TOWARD THE GFS SOLUTION...WHICH CREATES A VERY FAVORBALE SITUATION FOR SNOWFALL IN EXCESS OF 12 INCHES ACROSS THE CENTRAL MTNS AND EASTERN/SOUTHERN HIGHLANDS...AND 2-4 INCHES ACROSS MUCH OF THE SNAKE RIVER VALLEY. GUSTY NORTHWEST WINDS WILL ALSO ACCOMPANY THE COLDER AIR MOVING DOWN THE BACKSIDE OF THE LOW. EASTERN MAGIC VALLEY AND UPPER SNAKE VALLEY LOCATIONS SHOULD SEE WINDS OF 25-35 MPH TUESDAY AFTERNOON THROUGH WEDNESDAY. FINALLY...A NUMBER OF NEW WINTER WEATHER WATCHES WERE ADDED DURING DAY SHIFT TODAY. WATCHES ESSENTIALLY ARE FOR EASTERN AND SOUTHERN HIGHLANDS FROM MIDDAY TUES TO MIDDAY WED. THE WINTER STORM WATCH FOR CENTRAL MOUNTAINS WAS UPGRADED TO A WINTER STORM WARNING AND EASTERN MAGIC VALLEY NOW HAS A SNOW AND BLOWING SNOW ADVISORY FOR TUES THROUGH WED MORNING. ADDITIONAL WATCH/WARNING UPDATES ARE LIKELY TONIGHT AND TOMORROW AS MODELS GET A BETTER HANDLE ON THE STROM TRACK. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. SNOW SHOWERS WILL LINGER IN THE ERN HIGHLANDS IN THE WAKE OF THE STORM SYSTEM...BUT RIDGING PUSHES INTO THE AREA BY THU MORN. THE RIDGE AXIS GETS PUSHED OVER BY LATE THU...AS ZONAL FLOW INTENSIFIES OVER THE NRN CWA. THIS WILL ALLOW SOME PAC MSTR TO FLOW INTO THE NRN CWA...WITH ISOLD SHOWERS/SNOW SHOWERS THRU THE REST OF THE WEEK. THE GFS BRINGS A CLOSED UPPER LOW NEAR THE ID PANHANDLE SAT MORN...WHICH INCREASES THE CYCLONIC FLOW OVER THE NRN CWA. THE GFS ALSO SUGGESTS A COLD FRONTAL PASSAGE SAT NITE...THUS THE CONTINUED CHC FOR PRECIP SAT IN THE MTNS. STILL LOOKS LIKE THE SNAKE RIVER PLAIN WILL STAY DRY. THE GFS TRIES TO MAINTAIN AN OVERALL TROF PATTTERN DOMINATING THE PAC NW THRU EARLY NEXT WEEK...ALTHO MOST OF THE ENERGY IS N OF THE FCST AREA. WILL CONTINUE THE LOW POPS OVER THE NRN MTNS. HEDGES && .AVIATION...VFR CONDITIONS TP PREVAIL THRU THE AFTN...WITH A SLGT CHC FOR -TSRA LATE AFTN/EARLY EVE AS MSTR BEGINS TO MOVE INTO SCEN ID AHEAD OF A MAJOR STORM SYSTEM DUE ON TUE. OVERNITE...A SFC LOW IS EXPECTED TO DEVELOP OVER NE NV. THIS WILL SPREAD PRECIP AND LOWER CIGS ACRS THE AREA BY TUE MORN. PRECIP SHOULD REMAIN RAIN IN THE VALLEYS...AND SNOW IN THE MTNS. LOW CIGS/WIDESPREAD PRECIP IS EXPECTED TO CONTINUE THRU THE DAY TUE...HOWEVER...PRECIP WILL BEGIN TO CHANGE OVER TO SNOW IN THE ERN MAGIC VALLEY BY MIDDAY TUE. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT WEDNESDAY FOR IDZ018-031-032. WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR IDZ019-023-025. WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR IDZ022. SNOW AND BLOWING SNOW ADVISORY FROM 9 AM TUESDAY TO 9 AM MDT WEDNESDAY FOR IDZ017. &&
Hazardous weather outlook, Mar 26, 4:57 AM MDT, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 457 AM MDT MON MAR 26 2007 IDZ017>025-031-032-271200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 457 AM MDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM SYSTEM CONTINUES TO DEVELOP IN THE EASTERN PACIFIC AND WILL MOVE INTO THE INTER MOUNTAIN WEST TONIGHT AND TUESDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON IN UNSTABLE SOUTHWEST FLOW AHEAD OF THE STORM SYSTEM. THE ASSOCIATED SURFACE LOW WILL DEVELOP OVER NEVADA THIS AFTERNOON AND TRACK NORTHEAST. SNOW HEAVY AT TIMES IS POSSIBLE ABOVE 6500 FEET IN THE CENTRAL MOUNTAINS AFTER MIDNIGHT. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE SAWTOOTH MOUNTAINS AND BIG AND LITTLE WOOD RIVER REGION. PLEASE REFER TO BOIWSWPIH FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STORM SYSTEM WILL CONTINUE TO MOVE EAST TUESDAY NIGHT AND WEDNESDAY WITH SOME UNCERTAINTY OF THE STORM TRACK. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE CARIBOU HIGHLANDS AND WASATCH MOUNTAINS FOR POSSIBLE HEAVY SNOW AT HIGHER ELEVATIONS TUESDAY NIGHT AND AND WEDNESDAY. PLEASE REFER TO BOIWSWPIH FOR DETAILS. DURING THE DAY TUESDAY STRONG WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE FOLLOWING A COLD FRONTAL PASSAGE IN THE EASTERN MAGIC VALLEY. A SECOND COLD FRONT IS EXPECTED TO REACH SOUTHEAST IDAHO ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.